Flax seeds, not agreeing w/me...allergic reaction? Anyone?

Discussion in 'Fibromyalgia Main Forum' started by wish_to_be_healthy, Nov 2, 2006.

  1. wish_to_be_healthy

    wish_to_be_healthy New Member

    I had started taking them, and I seemd to be feeling more calm...then I started getting headaches...I see that they are a phyto estrogen (along with omgea 3)and I wonder if that is why I started getting those headaches again?

    Anyway, just had some again (20 minutes ago) after being off for a week...and my brain is having a hard time stringing togehter a sentance...and I feel a pressure in my head like a vice is starting to squeeze it...this is how it felt the last two times I took the flax seed.


    I am bummed, because I have had such hair loss...and it did seem to help calm me...it's also part of the "shake" that Stormskye has talked about...

    DARN, DARN, DARN.

    Anyone else have Ideas about preventing Hairloss?

    Suz
    [This Message was Edited on 11/02/2006]
  2. wish_to_be_healthy

    wish_to_be_healthy New Member

    Is this an allerigc reaction?
  3. Daisys

    Daisys Member

    I know some ladies who swear by Viviscal. If my hair loss ever gets drastic enough, I'll order that. They recommend ordering it from ThickerhairViviscal for the best price.

    You can google it to get more info, it's basically nutrients that target hair. They say to be prepared to buy nose hair snippers when you take it. What a way to recommend a product, hey?

    Maybe, since it's nutrients, it is better than a bandaid procedure.

    I don't take flax seed either, because of the effect on the thyroid. I use Cod liver oil, which is not bad if it's not rancid.
    [This Message was Edited on 11/02/2006]
  4. Marta608

    Marta608 Member

    Maybe... When I tried flaxseeds I had such a lot of gas I decided that it didn't matter if I had hair, no one would come near me.

    Marta
  5. 1faith

    1faith New Member

    That sounds serious to me!! Consider seeing a doc-now-at the very least please get your blood pressure checked!! It doesn't sound like an actual allergic reaction, but a definite bad side effect-I hope you don't take anymore of it!
    RE the hair growth-prenatal vitamins?
  6. wish_to_be_healthy

    wish_to_be_healthy New Member

    Daisys, thanks for the tip...I'll check that out...Since moving back home, I have been sheading hair like crazy, especially in the winter months...

    I am also under more stress here, so that may be playing into it...or perimenopause...I will be 43 next month.

    I'd take fish oil if I could, but I am allergic to fish also...I have taken Evening primrose oil in the past.



    Marta, I think that it is an allergic reaction...3rd time is a charm, or NOT! I have had trouble in the past with estrogen and phytoestrogens...like Black Cohosh...same type of headache...birth contol pills, patches, Norplant...yuck!

    I used to take a synthetic progesterone that was not a progestin (like birthcontrol bills)...I felt better on that.


    Faith, My blood pressure is OK...4 hours later, I still have an awful headache, but my mind is feeling clearer...Thanks for you concern.

    (hugs)

    Suz

    [This Message was Edited on 11/17/2006]
  7. DIZ

    DIZ New Member

    I HAVEN'T HAD ANY NEGATIVE REACTION TO THE MILLED FLAXSEED THAT I'VE BEEN USING FOR ALMOST 3 MOS. NOW---I ALWAYS PUT IT ON TOP OF MY CEREAL IN THE MORNING. HOPE MAYBE YOU COULD HAVE BETTER LUCK WITH IT................WORTH A TRY! IF YOU SHOULD TRY IT--PLEASE LET ME KNOW HOW IT GOES FOR YOU...GOOD LUCK!!!!!!!!!!!!!
  8. wish_to_be_healthy

    wish_to_be_healthy New Member

    Thanks Diz...I wish it worked for me as well as it has for you...

    I just seem to be hypersensitive to lots of stuff...and milled flax seed is now added to the list...bummer.

    Suz
  9. PatPalmer

    PatPalmer New Member

    The hair loss could be associated with the stress which affects thyroid function. I see you are hypothyroid so this ties in...

    Iodine in Kelp supplements or eating seaweed (I have toasted Noori) may help boost the thyroid into action.. Or it could also be low progesterone levels.
    Can I suggest you read a book by Dr John Lee called "What your Doctor May NOT Tell you about Premenopause" He talks on Endometriosis - After reading, you may decide to take natural progesterone cream and I recommend one by Natpro as the best product...

    Your headaches could be because your liver is struggling, the lignans in flax seeds could be creating movement within the liver causing it to work your overloaded system. I am a great believer in Flaxseed Oil which is high in Omega 3 and absolutely "essential". So well done you trying to help yourself... I take lecithin granules(Omega 6) too
    Do you drink water? need this to flush the system.

    Look up a product called "Cytolog" by Allergy Research Group for your auto-immune disorders - it`s brillient.

    I don`t want to rattle on for too long so will post this reply and chat to you again soon

    love Pat.


    [This Message was Edited on 11/02/2006]
  10. wish_to_be_healthy

    wish_to_be_healthy New Member

    Thanks for all of your info...

    Something is still happening today...I don't have the headache anymore, but weakness in my chest (lungs) and in my muscles...my mind is still kind of scattered...

    I usually have pain/aches in my muscles...not this fatigue, and not first thing in the morning...I'm sure it is from the reaction.

    The boys are off of school today, and my husband his working at home to help...He is on a conference call/meeting to HQ...I'm on the couch...the kids are getting along right now...not doing well with loud noises when they squabble.

    I will follow thru on these tips..readings later

    Thanks again,

    Suz
  11. Britt2

    Britt2 New Member

    I just had some food testing done at my Nat.Dr.....and it turns out I am allergic to Flax. I was surprised.....but he said to stay away from it if you are because it takes a lot more energy for your body to absorb/digest it if you are allergic. This will in turn make you more tired and give you reactions.

  12. wish_to_be_healthy

    wish_to_be_healthy New Member

    I think that is why I am feeling the way I do today!

    Also Patpalmer mentioned about the liver working harder because of the lingans...My liver is already compromised, so that makes sense too.

    Thanks for your post!

    Suz
  13. 69mach1

    69mach1 New Member

    i did the shake off and on for about a two weeks, it seemed to increase my appeitie just like i was on prozac. so i stopped it.

    seratonin overload for me.

    jodie
  14. Forebearance

    Forebearance Member

    Hi, Suz!

    I'm so sorry to hear about that happening to you!

    I don't take flax seeds, either, because it seems to depress my thyroid function, and my thyroid is already struggling. I don't consider flax seeds to be a food, for me.

    I know exactly what you are talking about when you describe estrogen overdose symptoms. The headache that feels like your head is going to explode from the pressure. I also get muscle stiffness and insomnia. It is an awful experience.

    I get those symptoms from most over-the-counter herbal phytoestrogen products. They are just too strong for me.

    I also recommend Dr. Lee's books, and I also use a natural progesterone cream. However, I like a different brand than Pat does.

    As far as hair loss goes, I am inclined to think it means you need more EFAs, just like you thought. I take evening primrose oil and it helps my skin and hair. There is also black current oil and borage oil, as someone mentioned, that supply Omega 6s.

    If you are looking to get Omega 3s, I have heard of a product for vegetarians that is made out of algae or something like that. It is supposed to be an alternative to fish oil. It is much weaker, of course, so you have to take a lot more of it.

    I can't remember the name, but I remember that it is not always in every health food store. You might have to shop around or shop on the internet to find it.

    Good luck!
    Love,
    Forebearance
  15. wish_to_be_healthy

    wish_to_be_healthy New Member

    I think it is an allergic reaction, and the headache is because of the estrogen effect...also maybe my liver.


    I have some prednisone on hand...(I really hate this drug, but it works for allergic reactions...have taken it for Lupus...It can make me very crabby, and dark...so I only have taken it on rare occasions) I took a quarter of a pill...looking to see if the lung tightness, and muscule weakness get better.

    I read Nanjee's post on flax...I had read it before I started to take the flax...and now read it again...it stated the reaction I am having...with the lungs and weakness.

    Hate to go to the urgent care, just to have them put me on a nebulizer...and prednisone....been there, done that.

    I hope that now these symptoms will go away.

    Thanks,

    Suz
  16. wish_to_be_healthy

    wish_to_be_healthy New Member

    The 2.5mg of prednisone helped to take care of the tighness in my chest and weakness...for which I am glad.

    It usually makes me crabby, and angry...It didn't at this low dose, but it has made me more anxious, and unsure of myself...

    I am trying to overide this by remembering that it is the drug interacting with my brain...and that it will pass...that the "feelings" I am experiencing are because of the drug...and people care here, and understand.